It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I'll try to make this as short as possible. My cousin takes about 40 to 50 mgs of vicodin a day but is having withdrawels like he takes a 100mgs. I have a prescription for injuries from a car accident. He bothers me for vics quite often and I usually tell him no because I need them for pain not to get high. He is withdraweling real bad today and last night. How long will they be so bad? I do not want to see him like this and he would never get outside help. I know addiction can't be battled on its own without help but there is nothing I can do. He is 21 and past the age of sticking him in rehab against his will. Any advice I can give him? I told him to go sit in the hottub for a good while. He can't keep anything down and is getting quite dehydrated. Even told him to try and get ahold of a valium to ease his aches and pains a little....any advice would be appreciated.
[QUOTE=waiting4baby05]I'll try to make this as short as possible. My cousin takes about 40 to 50 mgs of vicodin a day but is having withdrawels like he takes a 100mgs. I have a prescription for injuries from a car accident. He bothers me for vics quite often and I usually tell him no because I need them for pain not to get high. He is withdraweling real bad today and last night. How long will they be so bad? I do not want to see him like this and he would never get outside help. I know addiction can't be battled on its own without help but there is nothing I can do. He is 21 and past the age of sticking him in rehab against his will. Any advice I can give him? I told him to go sit in the hottub for a good while. He can't keep anything down and is getting quite dehydrated. Even told him to try and get ahold of a valium to ease his aches and pains a little....any advice would be appreciated.[/QUOTE]

The severity of the opiate withdrawal syndrome varies amongst people that are addicted to them. Although it may not seem like a heavy dose to you, and assuming he is out of pills, coming off 40 to 50 mgs cold turkey, or 8 to 10 pills/day is plenty to produce some pretty intense withdrawals, especially for people that may have a genetic predisposition towards becoming dependent on opiates, which I suspect he may have. When and if he gets his next script, encourage him to start slowly tapering off, even if its only a half pill a day each week, it will still be leading him in the right direction towards tapering off completely. Or, he could find a good suboxone doctor, and have him put him on that (suboxone is an opiate that doesn't get you high) and then the doctor can slowly taper him from that until he is completely off. Or, if the doctor agrees, he can stay on the suboxone indefinitely, much like methadone. Unlike Vicodin, Suboxone has relatively little side effects, and most importantly, it really won't effect your liver functioning to any significant degree like Vicodin will, as it has a lot of liver damaging acetiminophen in it. Good luck, don't give up on him, but remember, you can only do so much, he has to want it for himself!





All times are GMT -7. The time now is 02:50 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!